MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) AMPLATZ SUPER STIFF¿; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401091
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A visual examination of the returned guidewire revealed that the distal tip of the amplatz guidewire was unraveled.The guidewire was also found broken.One section of the wire, which measures approximately 8.5 cm, was attached to the ball weld and the other section of the wire measures approximately 136.5 cm from the proximal end (both sections complete the 145 cm that it should measure).The body of the guidewire was also kinked.The complaint is consistent with the reported event of guidewire unraveled.In addition, the guidewire was found broken.It is possible that the manner in the device was handled and manipulated during the procedure and factors as tortuosity and/or patient anatomy could have induced the reported failures in the device.Based on all gathered information, the most probable root cause is "operational context¿.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
Note: this report pertains to devices used during the same procedure.Refer to manufacturer report# 3005099803-2017-01805 for the flexiva 200 tractip laser fiber, 3005099803-2017-02444 for the first amplatz super stiff¿, 3005099803-2017-02445 for the second amplatz super stiff¿, and 3005099803-2017-02446 for the third amplatz super stiff¿.It was reported to boston scientific corporation that three flexiva 200 tractip laser fiber and four amplatz super stiff¿ were used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2017.According to the complaint, during the procedure and inside the patient, the laser fiber burned back quickly in 2 minutes of use with minimal power of the laser.Two more flexiva 200 tractip laser fiber were used and the two laser fibers burned back quickly again in 2 minutes of use with minimal power of the laser.Reportedly, the laser unit used for the three laser fibers was a lumenis p120 with settings of 0.3/80 joules.The total energy of the three laser fibers were 4.56 kilojoules, 4.56 kilojoules, and 5.0 kilojoules, respectively.It was also noticed during the procedure that the four amplatz super stiff¿ guidewires used uncoiled inside the patient and the physician used a snare to remove the guidewire.The procedure was completed with a shock pulse device and a fifth amplatz super stiff¿ guidewire.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Investigation results revealed on august 1, 2017 that the guidewire is broken.

Brand Name
AMPLATZ SUPER STIFF¿
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6795072
Report Number3005099803-2017-02445
Device Sequence Number1760215
Product Code EZB
UDI-Device Identifier08714729191193
UDI-Public(01)08714729191193(17)20190819(10)19619060
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2019
Device Model NumberM0066401091
Device Catalogue Number640-109
Device Lot Number19619060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Initial Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1